Alert archive / Arizona / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 20, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Sep 2, 2001, 4:06 PM MST for Mohave County, Arizona. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 2, 2001, 4:06 PM MST (23:06 UTC)
- Expired
- Sep 2, 2001, 5:00 PM MST
- In force
- 54 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Mohave County, AZ
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1970 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
065 WUUS55 KVEF 022307 SVRLAS AZC015-030000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 406 PM MST SUN SEP 2 2001 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA THIS INCLUDES THE FOLLOWING LOCATIONS...CHLORIDE...GOLDEN VALLEY... KINGMAN...NEW KINGMAN-BUTLER. * UNTIL 500 PM MST * AT 406 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES EAST OF KINGMAN...MOVING WEST AT 10 MPH. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE IF A TORNADO IS SPOTTED. LAT...LON 3497 11378 3542 11364 3556 11419 3514 11437
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 2:40 PM MST, 1 hour 26 minutes earlier.
Area forecast discussion, Sep 2, 2:40 PM MST, 1 hour 26 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 240 PM PDT SUN SEP 2 2001 SYNOPSIS...MOISTURE FROM THE REMAINS OF FORMER HURRICANE FLOSSIE WILL MOVE NORTH ACROSS THE AREA TONIGHT AND LABOR DAY...BRINGING WITH IT A CHANCE OF THUNDERSTORMS TO MUCH OF THE REGION. DAYTIME TEMPERATURES WILL CONTINUE NEAR NORMAL FOR THIS TIME OF THE YEAR. DISCUSSION... A FEW THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON OVER PORTIONS OF THE SOUTHERN CWA. DEW POINTS ARE MOSTLY IN THE UPPER 50S AND 60S ACROSS THE REGION AND PW VALUES ARE UP. THE MAIN THREAT FROM THESE STORMS WILL BE HEAVY RAIN AND HAVE ALREADY ISSUED A FLASH FLOOD WARNING FOR 29 PALMS DUE TO A STATIONARY STORM OVER THE AREA. WEAK UPPER LOW ASSOCIATED WITH FLOSSIE SEEN ON VISIBLE PUSHING NORTH ACROSS THE CA/AZ BORDER. THIS WILL HELP TO ADD SOME DYNAMICS TO THE AREA TONIGHT AND WITH PLENTY OF LOW LEVEL MOISTURE...STORMS SHOULD CONTINUE THROUGH TONIGHT. THIS MOISTURE WILL CONTINUE TO SPREAD NORTH THROUGH THE CWA AND HAVE GONE AHEAD AND INCREASED THE THUNDERSTORM ACTIVITY OVER THE REMAINDER OF THE CWA. THE GREATEST DYNAMICS WILL STILL REMAIN OVER THE SOUTHERN CWA WITH LIS AROUND 0/-2 AND A FAIRLY STRONG THETA-E RIDGE. THIS WILL HELP TO INCREASE COVERAGE TOMORROW OVER MOST AREAS. ALSO HAVE KNOCKED TEMPERATURES DOWN A COUPLE OF DEGREES BECAUSE OF THE ADDED CLOUD COVER. BY TUESDAY MOST OF THE MOISTURE WILL BE IN THE NORTHERN PARTS OF THE CWA AS A DRIER SOUTHWEST FLOW SCOURER OUT THE MOISTURE ACROSS THE SOUTH. MRF CONTINUES TO BACK OFF FROM ITS CLOSED UPPER LOW OVER THE GREAT BASIN NOW PLACING IT OVER THE PACIFIC NORTHWEST. MRF NOW PLACES A STRONG HIGH PRESSURE OVER NEVADA WITH CONTINUED HEIGHT RISES AND THE ENTIRE EXTENDED PERIOD LOOKS DRY. TEMPERATURES WILL ALSO INCREASE TO ABOVE NORMAL READINGS BY LATE IN THE EXTENDED. .LAS...NONE.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 4:34 PM MST | Flash Flood Warning | VEF | Mohave | 116 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.